Alert archive / Nebraska / Tornado Warnings in 2014
Tornado Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 1, 2014, 5:35 PM CDT for Thayer County, Nebraska; Jewell County, Kansas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2014, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 1, 2014, 5:45 PM CDT
- In force
- 10 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jewell County, KS, Thayer County, NE
The radar
The Grand Island radar (KUEX), 76 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
669
WFUS53 KGID 012235
TORGID
KSC089-NEC169-012245-
/O.NEW.KGID.TO.W.0014.140601T2235Z-140601T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL JEWELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 535 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER COURTLAND...OR 16 MILES WEST OF
BELLEVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
REPUBLIC AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4000 9737 3999 9769 3988 9793 3973 9793
3971 9801 3986 9801 3990 9790 4010 9745
4010 9742
TIME...MOT...LOC 2235Z 245DEG 31KT 3980 9794
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ROSSI2 follow-up statements
220
WWUS53 KGID 012237
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
536 PM CDT SUN JUN 1 2014
NEC169-012246-
/O.CAN.KGID.TO.W.0014.000000T0000Z-140601T2245Z/
THAYER NE-
536 PM CDT SUN JUN 1 2014
...THE TORNADO WARNING FOR SOUTHEASTERN THAYER COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WAARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 3988 9793 3973 9793 3971 9801 3986 9801
TIME...MOT...LOC 2236Z 245DEG 31KT 3981 9792
$$
KSC089-012245-
/O.CON.KGID.TO.W.0014.000000T0000Z-140601T2245Z/
JEWELL KS-
536 PM CDT SUN JUN 1 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL JEWELL COUNTY...
AT 536 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER COURTLAND...OR 15 MILES WEST OF BELLEVILLE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL JEWELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3988 9793 3973 9793 3971 9801 3986 9801
TIME...MOT...LOC 2236Z 245DEG 31KT 3981 9792
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
ROSSI082
WWUS53 KGID 012245 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CDT SUN JUN 1 2014
KSC089-012255-
/O.EXP.KGID.TO.W.0014.000000T0000Z-140601T2245Z/
JEWELL KS-
545 PM CDT SUN JUN 1 2014
...THE TORNADO WARNING FOR EAST CENTRAL JEWELL COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
JEWELL COUNTY UNTIL 615 PM CDT.
LAT...LON 3988 9793 3973 9793 3971 9801 3986 9801
TIME...MOT...LOC 2242Z 245DEG 31KT 3981 9792
$$
ROSSIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 4:20 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 1, 4:20 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 420 PM CDT SUN JUN 1 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 420 PM CDT SUN JUN 1 2014 AS WAS QUITE WELL-ANTICIPATED...NUMEROUS THUNDERSTORMS...SOME MARGINALLY SEVERE AT TIMES...HAVE BEEN ONGOING WITHIN MAINLY THE WESTERN 1/2 OF THE CWA SO FAR THIS AFTERNOON...WITH ACTIVITY SLOWLY BUT SURELY EXPANDING MORE-SO INTO THE EASTERN 1/2 OF THE CWA. ALTHOUGH SEVERE-CRITERIA REPORTS HAVE BEEN RATHER FEW SO FAR...IN PART OWING TO A "MESS" OF STORM SCALE MERGERS/INTERACTIONS DISRUPTING INDIVIDUAL CELLS FROM MAINTAINING OR REACHING PEAK POTENTIAL INTENSITY...A SEVERE WEATHER THREAT WILL NONETHELESS PERSIST FOR SEVERAL MORE HOURS ESPECIALLY WITHIN THE SOUTHEAST HALF OF THE CWA. FOR THE TIME BEING...SEVERE THUNDERSTORM WATCH CONTINUES FOR ALL 30 COUNTIES THROUGH 10 PM...BUT THE EXTREME WESTERN CWA IS ALREADY BEHIND THE MAIN...BACK EDGE OF STORMS AND THE NORTHERN CWA APPEARS TO BE VERY WORKED OVER BY COOLER CONVECTIVE OUTFLOW...SO WILL PROBABLY START TRIMMING AWAY SOME OF THESE COUNTIES FROM THE WATCH WITHIN THE NEXT 1-2 HOURS. RAINFALL-WISE...WE ARE NOT AWARE OF ANY FLOODING ISSUES BEYOND THE LIKELY BRIEF URBAN/STREET FLOODING TAKING PLACE IN VARIOUS LOCATIONS...AND RADAR ESTIMATED RAINFALL SEEMS TO BE OVERESTIMATING REALITY BY AROUND ONE-THIRD BASED ON LIMITED GROUND TRUTH. NONETHELESS...A GOOD CHUNK OF THE CWA HAS ALREADY SEEN OR WILL EVENTUALLY SEE A DECENT COVERAGE OF 1-2 INCHES AND LOCALLY HIGHER...ESPECIALLY BETWEEN ROUGHLY I-80 AND THE KS STATE LINE. TURNING TO THE METEOROLOGICAL SITUATION AS OF 20Z/3PM...THE MAIN PLAYER IN THE MID-UPPER LEVELS IS THE SOUTHEASTERN EXTENSION OF A PROGRESSIVE SHORTWAVE TROUGH THAT EXTENDS FROM THE LOCAL AREA NORTHWESTWARD INTO THE WESTERN DAKOTAS. ELEVATED MOISTURE CONVERGENCE EVIDENT AT THE 700MB LEVEL HAS BEEN FEEDING INTO THE WESTERN HALF OF NEB/NORTHWEST KS ALL DAY...WHICH LED TO AT LEAST A SLIGHTLY-EARLIER ONSET OF STRONG TO MARGINALLY SEVERE CONVECTION...BUT ALSO LIKELY HELPED TO KEEP MUCH OF AT LEAST THE NORTHERN CWA FROM REALIZING A MORE EXTENSIVE SEVERE WEATHER THREAT. AT THE SURFACE...IT GOES WITHOUT SAYING THAT AN EXTENSIVE OUTFLOW BOUNDARY CONTINUES SURGING SOUTHWARD ACROSS MUCH OF THE NORTHERN 1/2 TO 2/3 OF THE CWA IN ASSOCIATION WITH THE COLD POOL FROM THE WIDESPREAD ONGOING CONVECTION. ALTHOUGH THE EXACT EVOLUTION OF THE NEXT SEVERAL HOURS IS STILL IN QUESTION...ITS STARTING TO LOOK MORE AND MORE LIKE MUCH OF THE NEB CWA IS SEEING A SLOWLY-WANING SEVERE THREAT...WITH THE NOTABLE POSSIBLE EXCEPTION OF A POTENTIAL ORGANIZED WIND THREAT MAINLY NEAR/SOUTH OF HIGHWAY 6 ALONG THE APPARENT SQUALL LINE THAT APPEARS TO BE ORGANIZING ALONG THE BACK EDGE OF CONVECTION. MEANWHILE...THE MAIN FOCUS FOR SEVERE WEATHER OVER THE NEXT FEW TO SEVERAL HOURS WILL BE NEAR/SOUTH OF THE STATE LINE...WHERE MUCH OF OUR KS ZONES ARE CURRENTLY REALIZING 1000-2000 J/KG MIXED-LAYER CAPE IN THE PRESENCE OF GENERALLY 30-45KT OF 0-6KM DEEP LAYER SHEAR. THIS WOULD ALSO BE THE PART OF THE CWA STILL FAVORED FOR A POSSIBLE BRIEF TORNADO THREAT...WHETHER IT BE WITH ANY MORE DISCRETE CELLS THAT CAN MAINTAIN THEMSELVES FOR AWHILE...OR WITH POSSIBLE NOTCHES/BRIEF SPIN UPS ALONG THE BACK-END TRAILING SQUALL LINE. JUST CANNOT COMPLETELY IGNORE THIS THREAT GIVEN AROUND 20KT OF LOW-LEVEL 0-1KM SHEAR IN THE AREA. AS FOR THE EVOLUTION OF CONVECTION HEADING INTO THIS EVENING...SEE LITTLE REASON TO ARGUE WITH THE SOLUTION PRESENTED BY THE VARIOUS SHORT TERM MODELS...NAMELY THE 19Z HRRR. AS A RESULT...A GENERALLY AT-MOST MARGINALLY SEVERE CLUSTER OF CONVECTION WILL CONTINUE TO GRADUALLY MOVE ACROSS AND DEPART THE NORTHERN CWA...WHILE A HIGHER SEVERE THREAT CONTINUES IN SOUTHERN/SOUTHEAST COUNTIES EITHER FROM A CONTINUATION OF ONGOING CONVECTION...OR OTHER AT LEAST SEMI- DISCRETE STORMS THAT MIGHT MOVE INTO OUR AREA FROM JUST WEST- SOUTHWEST OF THE CWA. ASSUMING THAT ANY CONVECTION JUST NOW MOVING INTO FAR NORTHWEST NEB DOES NOT SURVIVE ALL THE WAY INTO OUR AREA...AREAS CURRENTLY BEHIND THE DEPARTING LINES/CLUSTERS OF CONVECTION SHOULD ESSENTIALLY BE DONE WITH ALL CONVECTION FOR THE AFTERNOON/EVENING. MEANWHILE...EVEN MOST OF THE SOUTHEAST CWA SHOULD SEE THE MAIN COVERAGE OF STORMS DEPART TO THE SOUTH- SOUTHEAST GENERALLY DURING THE 8PM-10PM TIME FRAME. JUST IN CASE SOME STORMS CONTINUE TO DEVELOP LATER TONIGHT ALONG/NEAR THE NORTHWARD INTERFACE OF THE LOW LEVEL OUTFLOW BOUNDARY AND THE NOSE OF THE LOW LEVEL JET BASED NEAR 850MB...LINGERED SOME SMALLER POPS IN FAR SOUTHERN/SOUTHEAST ZONES ALL THE WAY THROUGH 09Z...BUT THIS MIGHT BE PLENTY GENEROUS. OTHERWISE...THE CONVECTIVELY ENHANCED SYNOPTIC COLD FRONT WILL CONTINUE CROSSING THE CWA THROUGH TONIGHT...BRINGING PREVAILING NORTHWEST AROUND 10 MPH ONCE THE WIND FIELD RECOVERS FROM CONVECTIVE-EFFECTS. NUDGED DOWN LOW TEMPS SLIGHTLY...TONIGHT...RANGING FROM MID 50S NORTHWEST TO MID 60S FAR SOUTHEAST. BRIEFLY TURNING TO THE MONDAY DAYTIME HOURS...THIS IS STILL ONE OF THE ONLY FORECAST PERIODS TO STILL FEATURE NO MENTION OF SHOWERS/THUNDERSTORMS DURING THE NEXT WEEK...AS A BRIEF PERIOD OF WEAK SHORTWAVE RIDGING AND DOMINANT SURFACE HIGH PRESSURE OVERSPREAD THE CWA IN BETWEEN THE DEPARTING SHORTWAVE TROUGH...AND THE NEXT ONE THAT TAKES AIM ON THE AREA FOR TUESDAY. ALTHOUGH IT COULD STILL BE A CLOSE CALL AROUND SUNRISE OR SHORTLY AFTER...EXPECT ANY SHOWERS/STORMS TO BE FOCUSED AT LEAST 1-2 COUNTIES SOUTH-SOUTHEAST OF THE CWA MORE INTO CENTRAL/EASTERN KS DURING THE DAY. AT THE SURFACE...HIGH PRESSURE CENTERED TO THE NORTHWEST WILL PROMOTE FAIRLY LIGHT BUT STEADY 10-15 MPH NORTHWEST BREEZES FOR MUCH OF THE DAY. ASSUMING PLENTY OF SUNSHINE...MADE LITTLE CHANGE TO HIGH TEMPS...AIMING FROM LOW-MID 80S NEB ZONES AND MID-UPPER 80S KS ZONES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 419 PM CDT SUN JUN 1 2014 ALOFT: HIGH LATITUDE BLOCKING HIGHS CONT TO DOMINATE THE HEMISPHERE OVER THE BERING SEA AND FAR ERN CANADA. THE STAGNANT LONGWAVE PATTERN BETWEEN OVER THE USA IS SHOWING SOME CHANGES THAT HAVE PUT US BACK INTO THE PATH OF MORE ACTIVE WX. SPECIFICALLY...THE NEWLY DEVELOPED RIDGE OVER THE NE PACIFIC WILL MAINTAIN HEIGHTS AT OR BELOW NORMAL OVER THE WRN/CNTRL USA. THE PAST THREE CYCLES OF EC/GFS/GEM/UKMET ARE IN GENERAL AGREEMENT THAT A SHORTWAVE RIDGE WILL MOVE THRU TUE MORNING FOLLOWED BY A LOW- AMPLITUDE TROF. THE NEXT RIDGE ARRIVES WED FOLLOWED BY ANOTHER LOW- AMPLITUDE TROF WED NIGHT. IN THE MEANTIME...THE UPPER LOW CURRENTLY OVER AK WILL BE FORCED SE AND INTO THE CANADIAN PRAIRIES BY MID-WEEK AND THE UPSTREAM AND DOWNSTREAM BLOCKING WILL SLOW IT DOWN WITH HEIGHTS FALLING HERE. THAT MEANS A COOL DOWN AND PROBABLY THE COOLEST TEMPS WE/VE SEEN SINCE MID MAY. SURFACE: THE TAIL END OF THE COOL FRONT THAT MOVES THRU TODAY WILL LIFT N AS A WARM FRONT AND WILL BE NEAR THE KS-NEB BORDER BY DAWN TUE. LEE CYCLOGENESIS WILL OCCUR OVER CO...WITH A DRYLINE INTENSIFYING AND MIXING INTO WRN KS...CREATING A TRIPLE POINT WITH THE FRONT. THIS LOW WILL TRACK E ALONG THE KS-NEB BORDER WED NIGHT. CANADIAN HIGH PRES WILL BRIEFLY NOSE INTO THE REGION WED...WITH THE FRONT SAGGING TO THE KS-OK BORDER. BY THU AN OCCLUDING LOW WILL BE OVER SASKATCHEWAN...WITH A WARM FRONT FCST TO LIFT THRU THE FCST AREA. THIS WILL BE FOLLOWED BY ITS COLD FRONT THU NIGHT INTO FRI. THERE IS THEN SOME INDICATION THAT THE FRONT WILL STALL JUST S AND E OF THE FCST AREA. HAZARDS: WE ARE LOOKING A POTENTIAL FOR SIGNIFICANT SEVERE WX TUE AND TUE NIGHT. TSTMS WILL BE POSSIBLE AT TIMES THU-SAT. DID NOT LOOK AT POTENTIAL INTENSITY DUE TO ON-GOING EVENT AND TUE POTENTIAL. THE DAILY DETAILS... TUE: PLEASE CONT TO FOLLOW SPC SEVERE WX OUTLOOKS AND THE HAZARDOUS WX OUTLOOK /HWO/ AND THIS PRODUCT FOR WHAT IS LOOKING LIKE A SERIOUS SEVERE WX THREAT. THIS HAS POTENTIAL TO BE UPGRADED IN LATER SPC OUTLOOKS. LLJ-INDUCED STRONG WARM AIR ADVECTION/CONVERGENCE ASSOCIATED COULD INITIATE STORMS DURING THE MORNING HRS N OF THE WARM FRONT. IT APPEARS STORMS WILL INCREASE IN COVERAGE/INTENSITY THRU THE DAY AS LLJ INTENSIFIES...PROBABLY FORMING AN MCS. THESE STORMS WILL BE FORMING AT THE LEADING EDGE OF AN EML. THE STORMS WILL REINFORCE THE WARM FRONT AND BY AFTERNOON...ADDITIONAL MORE DISCRETE TSTMS SHOULD ERUPT ALONG THE DRYLINE...WARM FRONT AND TRIPLE POINT. WHILE SEVERE HAIL WILL BE THE PRIMARY THREAT WITH THE MCS...VERY LARGE HAIL AND TORNADOES WILL BE THE THREATS WITH THESE AFTERNOON STORMS. USE OUR HIGH TEMPS OVER S-CNTRL NEB WITH CAUTION. THEY WILL DEPEND ON CLOUDS/RAIN. WE CURRENTLY HAVE 77-84F ALONG AND N OF I-80...BUT MUCH OF THIS AREA COULD END UP JAMMED IN THE LOW-MID 70S. ON THE WARM SIDE OF THE FRONT...HIGHS WERE RAISED SEVERAL DEGREES. STOCKTON AND PLAINVILLE WILL BE CLOSE TO 100F. WINDY S OF THE WARM FRONT! 09Z SREF CONTS TO LOOK THREATENING WITH MLCAPE UP TO 3000 J/KG. FALLING PRES TO THE W WILL KEEP SURFACE WINDS BACKED WITH SIGNIFICANT CURVATURE IN FCST HODOGRAPHS. TUE NIGHT: ON-GOING TSTMS ARE LIKELY TO CONSOLIDATE AND GROW INTO AN MCS THAT PROPAGATES E WITH THE SFC LOW. SO TSTMS WILL COME TO AN END HERE. WED: BREEZY IN COOL AIR ADVECTION. SHOULD SEE A DECENT CU FIELD DEVELOP OVER S-CNTRL NEB...MOST VIGOROUS N OF I-80. CANT RULE OUT A SHWR OR A COUPLE SPRINKLES N OF HWY 92. THU: COULD SEE A COULD SHWRS/TSTMS WITH THE WARM FRONTAL PASSAGE. GFS SOUNDINGS SUGGEST A CAP. FRI: SCATTERED SHWRS/TSTMS WITH COLD FRONTAL PASSAGE. SAT: TURNING COOLER THAN NORMAL. SCATTERED SHWR/TSTM POTENTIAL CONTS. SUN: PROBABLY DRY UNDER HIGH PRES. CONTINUED COMFORTABLY COOL. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 130 PM CDT SUN JUN 1 2014 THE PARAMOUNT AVIATION CONCERN DURING THE PERIOD INVOLVES THE POTENTIAL FOR THUNDERSTORMS...POSSIBLY SEVERE...MAINLY DURING THE 20Z-01Z TIME FRAME THIS AFTERNOON/EVENING. GIVEN THAT THIS IS THE HIGHEST CONFIDENCE TIME FRAME FOR STORMS...HAVE INTRODUCED A TEMPO GROUP...BUT HAVE EXTENDED A VICINITY THUNDERSTORM (VCTS) MENTION A FEW MORE HOURS THROUGH 03Z TO ACCOUNT FOR ACTIVITY THAT MIGHT LINGER TO AROUND/SHORTLY AFTER SUNSET. NEEDLESS TO SAY...IF A LINE OF SEVERE STORMS HAPPENS TO DIRECTLY AFFECT KGRI...WINDS COULD RAPIDLY INCREASE TO AS HIGH AS AROUND 50KT FROM THE WEST OR NORTHWEST...BUT FOR WILL INDICATE A PREVAILING SOUTHERLY BREEZE THROUGH THIS AFTERNOON AND THEN A LIGHTER NORTHWESTERLY BREEZE LATER TONIGHT THROUGH THE END OF THE PERIOD BEHIND THE LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT. HAVE KEPT CEILING/VISIBILITY AS VFR EXCEPT FOR SOME MVFR VISIBILITY RESTRICTIONS INDICATED IN THE THUNDERSTORM TEMP GROUP. AT LEAST ONE SET OF MODELS/GUIDANCE INDICATE THAT AN MVFR CEILING COULD DEVELOP DURING THE LATE NIGHT/EARLY MORNING HOURS...BUT FOR NOW HAVE NOT FULLY BOUGHT INTO THIS AND INSTEAD HAVE HINTED WITH A SCATTERED MVFR CLOUD HEIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...HALBLAUB AVIATION...PFANNKUCH
Hazardous weather outlook, Jun 1, 5:08 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 508 PM CDT SUN JUN 1 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 508 PM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TRACKING ACROSS PRIMARILY THE SOUTHEAST HALF OF THE OUTLOOK AREA LATE THIS AFTERNOON INTO THIS EVENING. SOME SEVERE STORMS ARE STILL LIKELY...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 10 PM FOR NORTH CENTRAL KANSAS...ALONG WITH NEBRASKA COUNTIES MAINLY SOUTHEAST OF A LINE FROM ALMA...TO YORK. THE PRIMARY SEVERE WEATHER THREATS THROUGH THIS EVENING WILL BE LARGE HAIL UP TO AROUND THE SIZE OF PING PONG BALLS...DAMAGING WIND GUSTS UP TO AROUND 60 OR 70 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES...WHICH COULD RESULT IN GENERALLY BRIEF PERIODS OF LOWLAND AND URBAN FLOODING. ALTHOUGH NOT LIKELY...A FEW BRIEF TORNADOES CANNOT BE COMPLETELY RULED OUT...ESPECIALLY WITHIN NORTH CENTRAL KANSAS. ALTHOUGH THE PRIMARY SEVERE WEATHER THREAT SHOULD BE ENDING BY AROUND 10 PM...AT LEAST A FEW STORMS COULD LINGER INTO THE LATE NIGHT HOURS...PRIMARILY SOUTHEAST OF A LINE FROM YORK...TO RED CLOUD NEBRASKA...TO STOCKTON KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LATE MONDAY NIGHT THROUGH TUESDAY NIGHT...THUNDERSTORM WILL DEVELOP OVER PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...THE BEST CHANCES WILL BE TUESDAY INTO TUESDAY EVENING...MAINLY NORTH OF THE NEBRASKA AND KANSAS STATE LINE. HOWEVER...TUESDAY AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THE STATE LINE SOUTHWARD INTO NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES. THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TIMES ACROSS THE OUTLOOK AREA. UNCERTAINTY CONTINUES WITH TIMING AND LOCATION...SO STAY UP TO DATE TO THE LATEST FORECASTS REGARDING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN PARTS OF THE OUTLOOK AREA THROUGH AROUND 10 PM...ESPECIALLY WITHIN NORTH CENTRAL KANSAS AND SOUTHEAST OF A LINE FROM ALMA TO YORK NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/HALBLAUB
In the hours before
Local storm report, Jun 1, 5:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ALTON 39.47N 98.95W
06/01/2014 E1.75 INCH OSBORNE KS TRAINED SPOTTER
&&
GUERREROLocal storm report, Jun 1, 5:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
514 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM LIGHTNING ARAPAHOE 40.31N 99.90W
06/01/2014 FURNAS NE TRAINED SPOTTER
LIGHTNING STRUCK CHURCH AND RESULTED IN FIRE THAT BURNED
PART OF STEEPLE. TIME ESTIMATED FROM RADAR
1246 PM HAIL JOHNSON LAKE 40.68N 99.85W
06/01/2014 M1.00 INCH GOSPER NE TRAINED SPOTTER
BRIEF DOWN POUR COVERED GROUND IN HAIL RANGING IN SIZE
FROM PEAS TO QUARTERS.
1250 PM HAIL LEXINGTON 40.78N 99.74W
06/01/2014 E0.50 INCH DAWSON NE TRAINED SPOTTER
HAIL UP TO AROUND DIME SIZE ONGOING
0106 PM TSTM WND GST ORD AIRPORT 41.62N 98.95W
06/01/2014 M51.00 MPH VALLEY NE ASOS
OUTFLOW BOUNDRY MOVING THROUGH ORD AIPORT. 51MPH GUST
RECORDED.
0130 PM TSTM WND GST SUMNER 40.95N 99.51W
06/01/2014 E50.00 MPH DAWSON NE PUBLIC
0202 PM HAIL KEARNEY 40.70N 99.08W
06/01/2014 E0.50 INCH BUFFALO NE PUBLIC
SECOND INSTANCE OF HAIL UP TO DIME SIZE IN THE LAST HOUR
0204 PM HAIL 1 W CAMBRIDGE 40.28N 100.19W
06/01/2014 M1.00 INCH FURNAS NE TRAINED SPOTTER
QUARTER SIZED HAIL WITH A 60 MPH WIND GUST.
0352 PM HAIL 5 W ALTON 39.47N 99.04W
06/01/2014 E1.00 INCH OSBORNE KS BROADCAST MEDIA
0359 PM HAIL 7 E LONG ISLAND 39.95N 99.40W
06/01/2014 E0.88 INCH PHILLIPS KS PUBLIC
ESTIMATED 50 MPH WIND SPEEDS AS WELL.
0411 PM HAIL 2 E WOODSTON 39.45N 99.06W
06/01/2014 E0.88 INCH ROOKS KS 911 CALL CENTER
0412 PM FLOOD KEARNEY 40.70N 99.08W
06/01/2014 BUFFALO NE 911 CALL CENTER
REPORTS OF STREET FLOODING AROUND KEARNEY.
0421 PM HAIL ALTON 39.47N 98.95W
06/01/2014 E1.00 INCH OSBORNE KS TRAINED SPOTTER
0422 PM HEAVY RAIN 1 E KEARNEY 40.70N 99.07W
06/01/2014 M2.19 INCH BUFFALO NE AMATEUR RADIO
0428 PM HAIL STOCKTON 39.44N 99.27W
06/01/2014 E1.00 INCH ROOKS KS TRAINED SPOTTER
0441 PM HEAVY RAIN 3 W ORLEANS 40.13N 99.51W
06/01/2014 E3.00 INCH HARLAN NE PUBLIC
PUBLIC EST 3.0 INCHES OF RAIN. UNOFFICIAL RAIN GAUGE WAS
USED.
0443 PM HAIL 8 SE WOODSTON 39.37N 99.01W
06/01/2014 E1.00 INCH OSBORNE KS 911 CALL CENTER
UP TO QUARTER SIZE
0445 PM HEAVY RAIN 2 W ORLEANS 40.13N 99.49W
06/01/2014 M2.41 INCH HARLAN NE MESONET
AUTOMATED RIVER GAUGE MEASUREMENT SINCE 11 AM. MOST OF
THIS FELL BTWN 315-400 PM.
0448 PM FLOOD 4 NW ORLEANS 40.17N 99.51W
06/01/2014 HARLAN NE 911 CALL CENTER
TWO AREAS OF FLOODING BETWEEN ORLEANS AND OXFORD ALONG
HWY 136. TWO SPOTS ALONG HWY 136 WERE REPORTED WITH 30 TO
40FT OF ROAD UNDER 3 TO 4 INCHES OF WATER. LOCATION
APPROXIMATED.
0500 PM HAIL ALTON 39.47N 98.95W
06/01/2014 E1.75 INCH OSBORNE KS TRAINED SPOTTER
&&
GUERREROLocal storm report, Jun 1, 5:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST BURR OAK 39.87N 98.30W
06/01/2014 E60 MPH JEWELL KS CO-OP OBSERVER
VIS DROPPED DOWN TO 1 BLOCK WITH HEAVY RAIN. EST 60 MPH
WINDS
&&
PBEDALocal storm report, Jun 1, 5:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
522 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL OSBORNE 39.44N 98.70W
06/01/2014 E1.00 INCH OSBORNE KS LAW ENFORCEMENT
&&
GUERREROSpecial weather statement, Jun 1, 5:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 522 PM CDT SUN JUN 1 2014 KSZ017-018-012245- OSBORNE KS-ROOKS KS- 522 PM CDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS AND SOUTHWESTERN OSBORNE COUNTIES UNTIL 545 PM CDT... AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CODELL...OR 14 MILES NORTH OF EMMERAM...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NATOMA AND CODELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA. LAT...LON 3914 9925 3936 9904 3914 9878 3913 9903 TIME...MOT...LOC 2221Z 231DEG 28KT 3916 9912 FAY
Local storm report, Jun 1, 5:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
523 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST OSBORNE 39.44N 98.70W
06/01/2014 M59 MPH OSBORNE KS MESONET
&&
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:13 PM CDT | Special Weather Statement | GID | Dawson | 17 min |
| Jun 1, 12:36 PM CDT | Special Weather Statement | GID | Dawson | 9 min |
| Jun 1, 12:39 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 21 min |
| Jun 1, 1:03 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 27 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 26 min |
| Jun 1, 1:38 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 37 min |
| Jun 1, 1:56 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 49 min |
| Jun 1, 2:02 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Furnas, Gosper | 43 min |
| Jun 1, 2:29 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 31 min |
| Jun 1, 3:02 PM CDT | Special Weather Statement | GID | Harlan | 28 min |
| Jun 1, 3:19 PM CDT | Special Weather Statement | GID | Hall | 26 min |
| Jun 1, 3:39 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 51 min |
| Jun 1, 4:07 PM CDT | Special Weather Statement | GID | Webster | 38 min |
| Jun 1, 4:15 PM CDT | Areal Flood Advisory | GID | Buffalo | 3 hr |
| Jun 1, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 45 min |
| Jun 1, 4:52 PM CDT | Areal Flood Advisory | GID | Harlan | 3 hr |
| Jun 1, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 52 min |
| Jun 1, 5:27 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 48 min |
| Jun 1, 6:07 PM CDT | Special Weather Statement | GID | Thayer | 38 min |
| Jun 1, 12:58 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 32 min |
| Jun 1, 1:25 PM CDT | Severe Thunderstorm Warning | GID | Smith | 35 min |
| Jun 1, 2:55 PM CDT | Special Weather Statement | GID | Osborne | 35 min |
| Jun 1, 3:28 PM CDT | Special Weather Statement | GID | Jewell | 32 min |
| Jun 1, 3:56 PM CDT | Special Weather Statement | GID | Phillips | 34 min |
| Jun 1, 3:59 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 31 min |
| Jun 1, 4:25 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 20 min |
| Jun 1, 4:36 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 39 min |
| Jun 1, 5:22 PM CDT | Special Weather Statement | GID | Osborne | 23 min |
| Jun 1, 5:30 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 30 min |
| Jun 1, 6:14 PM CDT | Areal Flood Advisory | GID | Jewell, Mitchell, Osborne, Smith | 18 hr |
| Jun 1, 6:25 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
Nearby
Tornado Warnings in Nebraska, 2014Tornado Warnings in Kansas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.